Patient :I have pcos. I take provera for 10 days to get monthly cycle. I got it after 12 days. I took the provera again only 1 pill after my period finished by 1 week. I stopped it now for 3 days and started feeling bad pain in my stomach. I just had a little blood like my period will start again. Im worried cause I only took 1 pill & stopped. What will happen now & what should I do.?
Symptoms: Tummy pain /gynocologist needed have pcos
Thanks for the query to ATD for an opinion.
As you have been a diagnosed case of PCOS, so ideally you should be placed on low dose oc pills for 6 months continuously to regulate menses and also to achieve contraception at the same time.
PCOS causes an ovulation to occur and hence no corpus lute formation and hence no progesterone so an exogenous source of progesterone in form of provera is offered for 10 days from day 16- day 25 of the cycle to regularize the cycle. On stopping the pill the withdrawal bleed should resume in next few days.
Now that you have taken a single pill after say 5 days of start of your menses, you may experience spotting due to minor withdrawal and also mild lower abdomen ache which is secondary to withdrawal symptom. It is suggested that you should avoid further use of provera in this cycle and wait for normal menses to resume during this cycle and also use barrier protection to avoid pregnancy in case. You may use NSAIDS and hot fomentation over lower abdomen for pain relief and it shall subside in few days.
After this cycle, you should consult your physician and opt for low dose oc pills for 6 months with 7 day pill free period for withdrawal bleed monthly.
I hope i have answered yoru query in detail,
Wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.